MAUDE Adverse Event Report: MGS GROUP NORTH AMERICA SAFETOUCH COLLECTION SYSTEM (10/PK); SYSTEM, ABORTION, VACUUM

MGS GROUP NORTH AMERICA SAFETOUCH COLLECTION SYSTEM (10/PK); SYSTEM, ABORTION, VACUUM
Model Number 003984-901
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reports, due insufficient supply of canister lids with their stock of safe touch collection systems, the customer "rigged" an alternative suction set up using different canister lids.The customer contacted olympus to get additional canister lids and was informed the item is on back order at this time and could not be shipped.Once informed of the back order, the customer requested emergency permission to reprocess and re-use the safe touch collection system (lids).The customer was informed per the instructions for use the collection canisters and lids are for single use only and should not be reprocessed or reused.During a dilation and evacuation procedure using the "rigged" suction set up, a patient "nearly bled to death" due to inadequate suction created by the alternative suction set up.Additional details regarding the patient and reported event have been requested.At this time, no additional information has been provided.
 
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The definitive cause of the user's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Additional Manufacturer Narrative
This report is being updated to provide investigation findings.New information is reported in h6 and h10.Physical evaluation of the device cannot be performed as the customer is not returning device.In addition, many unsuccessful attempts were made to reach out to the customer to retrieve more information to better understand the issue.A dhr review cannot be completed as the device is not being returned and the lot number was not provided by the customer after multiple requests.In summary, the risk has been measured to have a max severity rating of 5, a low occurrence rating of 1, and deemed a low level of risk.The risk assessment goes further to state that the failure is likely due to a misuse of the product and that a training program is recommended to educate consumers of the potential effects of failure.A letter was sent out by the olympus urology team on march 1st, 2022.This letter was sent out to address the backorder issue and to provide ongoing information about the status of production and delivery.

Brand Name
SAFETOUCH COLLECTION SYSTEM (10/PK)
Common Device Name
SYSTEM, ABORTION, VACUUM
Manufacturer (Section D)
MGS GROUP NORTH AMERICA
w190 n11701 moldmakers way
germantown WI 53022 8214
Manufacturer Contact
kenneth pittman
800 west park drive
westborough, MA 01581
9013785969
MDR Report Key13550428
Report Number3003790304-2022-00026
Device Sequence Number3818857
Product Code HHI
UDI-Device Identifier00821925037885
UDI-Public00821925037885
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K030935
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number003984-901
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2022
Supplement Date Received by Manufacturer04/06/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Life Threatening;
Patient SexFemale